MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age or dob, weight, ethnicity: unknown, information not provided.Phone number: (b)(6).If implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.If explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.The device has not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was damaged.Through follow-up it was clarified that after the lens was inserted in the eye it was noted that one haptic was missing.The lens was removed from the eye and replaced with another lens of the same diopter.No further information provided.
 
Additional Manufacturer Narrative
Corrected data: as part of an internal review of our mdrs it was identified that the following fields need to be corrected: section h6: health effect - impact code: 2199 (no health consequences or impact) provided on the initial report needs to be corrected.The correct code is 4631 (more complex surgery) as the lens was removed and replaced in the initial surgery.This report is being submitted to replace code 2199 with code 4631.Section h6: medical device problem code: 1069 (break) provided on the initial report needs to be corrected.The correct code is 1261 (material fragmentation) to capture the haptic detached issue.This report is being submitted to replace code 1069 with code 1261.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.Note: acknowledgement 2 for this report was received on 09/23/2022.There was a delay in receiving acknowledgement 3 due to a cdrh system issue.Multiple follow-ups were conducted with the esg help desk.On 10/18/2022 esg responded requesting to resubmit the mdr.Therefore, this report is being resubmitted on 10/19/2022.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
1700 e st andrew place
santa ana, CA 92705
7142478552
MDR Report Key12685769
Report Number2020664-2021-07866
Device Sequence Number4012259
Product Code HQL
UDI-Device Identifier05050474558250
UDI-Public(01)05050474558250(17)231207
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2023
Device Model NumberPCB00
Device Catalogue NumberPCB0000195
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2021
Supplement Date Received by Manufacturer08/26/2022
Initial Report FDA Received Date10/22/2021
Supplement Report FDA Received Date10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown